Home » Frequently asked Questions on Health » Can I have uraemic encephalopathy while on CAPD?

Can I have uraemic encephalopathy while on CAPD?

Q: I am a CAPD dialysis patient and I want to know if I can have uraemic encephalopathy? If patient is mentally confused, does it mean uraemia?

A:Uraemic encephalopathy is due to uraemic toxins affecting the conscious state of a person with kidney failure whose kidneys are unable to remove toxins. CAPD is done to remove the toxins. CAPD patients ordinarily should not develop uraemic encephalopathy unless CAPD is inadequate to remove the toxins. This might happen if the number of exchanges is too little, or membrane capability has been affected by frequent infections of peritoneum or there is increased catabolism due to uncontrolled infection and dialysis dose is insufficient. There may be many causes of mental confusion.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------